Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 65, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 30, 2025, 1:52 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2025, 1:52 PM EDT (17:52 UTC)
- Expired
- Apr 30, 2025, 2:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:21 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 30, 1:21 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Morristown TN 121 PM EDT Wed Apr 30 2025 ...New AVIATION... .UPDATE... Issued at 1007 AM EDT Wed Apr 30 2025 Just a few isolated showers still lingering mainly north at the moment. Still looks like the higher chances for showers and storms will be north today, and the current forecast generally looks to be on track. Just a few minor adjustments mainly to sky, wind, and the hourly temps/dew points with this update. && .SHORT TERM... (Today and tonight) Issued at 319 AM EDT Wed Apr 30 2025 Key Messages: 1. Summer-like day with highs into the 80s and isolated to scattered afternoon showers and storms. Discussion: Strong upper level ridging remains positioned across the southeastern CONUS with a longwave trough over the western half. A distinct upper low can be noted atop the Desert Southwest. A frontal boundary stalling to our north and west will become oriented west- east today, remaining just north of the forecast area. A few showers and perhaps a rumble of thunder cannot be ruled out, mainly in the general vicinity of I-81, as weak weak vort lobes depart east this morning. We will then transition into a very summer-like day with afternoon temperatures well above normal owing to the anomalous upper level heights. Strong surface heating will allow for isolated to scattered diurnally trending showers and storms to develop in the afternoon. Because upper level support will be lacking the greatest coverage is expected across the higher terrain. Activity will dwindle as the sun starts to set with a warm and quiet night expected. && .LONG TERM... (Thursday through Tuesday) Issued at 319 AM EDT Wed Apr 30 2025 Key Messages: 1. Above normal temperatures continue Thursday and a few degrees cooler Friday. 2. Increased coverage of showers and storms Thursday night ahead of a cold front. A few strong to marginally severe storms possible. Additional strong storms possible Friday into Friday night as front only slowly approaches. 3. Cooler but near normal temperatures for the weekend with a cold front moving through Saturday. Warming trend Monday and Tuesday but mostly dry. Discussion: By Thursday, the ridge will be centered over the East Coast as a trough moves into the Mississippi Valley. Upper level flow will be more zonal by Friday before a potent trough moves into the Ohio and Tennessee Valleys Friday night. At the surface, high pressure holds over the Southeast through Thursday night while low pressure moves through the Great Lakes and into Quebec by Friday. The cold front will be near Indiana and western Kentucky on Friday drifting slowly toward the region. Frontal passage will not occur until Saturday. Showers and thunderstorms can be expected off and on until frontal passage. Rain chances will be especially high (50% to 80%) from Thursday night through at least Saturday morning. SPC has most of the region in a marginal risk for severe storms Thursday and Thursday night with the slight risk in Middle Tennessee and the Cumberland Plateau counties in our region. It is likely that strong storms will form west of the region closer to the front and possibly move into the region in the evening or overnight hours. If storms are able to hold together the primary threat will be strong winds. Showers and storms Thursday afternoon will likely be summertime pulse convection type. There may be a low-end severe threat Friday through Saturday morning as the front approaches slowly. Effective shear will be somewhat low around 30 knots and CAPE will be 1000 to 2000 J/kg during the afternoon/evening. Sunday, Monday and Tuesday will be drier with cooler temps Sunday then a warming trend Monday and Tuesday. && .AVIATION... (18Z TAFS) Issued at 1244 PM EDT Wed Apr 30 2025 Mostly VFR conditions for the period especially CHA and TYS. Will see some showers and thunderstorms around at times, with highest probability at TRI this afternoon. Will include prob30 thunder group with MVFR cigs/vsby as well at TRI for several hours this afternoon, but elsewhere just VCTS this afternoon. For the remainder of the period, probability of showers and storms looks low enough to keep out of the TAFs for now. Will include a brief period of MVFR vsby at TRI in fog toward sunrise. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 65 85 64 82 / 10 30 60 70 Knoxville McGhee Tyson Airport, TN 63 83 63 81 / 10 40 60 80 Oak Ridge, TN 63 83 62 81 / 10 40 70 70 Tri Cities Airport, TN 60 81 60 79 / 20 50 30 70 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM... LONG TERM....McD AVIATION...
Hazardous weather outlook, Apr 30, 3:48 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 348 AM EDT Wed Apr 30 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 348 AM EDT Wed Apr 30 2025 /248 AM CDT Wed Apr 30 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Multiple rounds of showers and thunderstorms are likely Thursday and Friday. There is a risk of severe storms for Thursday evening into Thursday night with damaging winds the primary threat. Additional strong to possibly severe storms may occur Friday ahead of the front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Apr 30, 1:48 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
148 PM EDT Wed Apr 30 2025
TNZ035-301815-
Morgan TN-
148 PM EDT Wed Apr 30 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MORGAN COUNTY THROUGH
215 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wartburg, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wartburg, Frozen Head State Park, and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Morristown.
&&
LAT...LON 3628 8462 3627 8460 3628 8459 3627 8459
3626 8457 3623 8457 3623 8454 3620 8447
3616 8444 3614 8445 3612 8443 3599 8465
3608 8477
TIME...MOT...LOC 1747Z 218DEG 18KT 3612 8463
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:48 PM EDT | Special Weather Statement | MRX | Morgan | 27 min |
| Apr 30, 2:09 PM EDT | Special Weather Statement | MRX | Campbell | 36 min |
| Apr 30, 2:12 PM EDT | Special Weather Statement | MRX | Scott | 48 min |
| Apr 30, 4:55 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 50 min |
| Apr 30, 4:57 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 48 min |
| Apr 30, 5:04 PM EDT | Special Weather Statement | MRX | Sevier | 41 min |
| Apr 30, 5:21 PM EDT | Special Weather Statement | MRX | Carter | 39 min |
| Apr 30, 5:38 PM EDT | Special Weather Statement | MRX | Cocke | 52 min |
| Apr 30, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 44 min |
| Apr 30, 5:57 PM EDT | Special Weather Statement | MRX | Cocke | 48 min |
| Apr 30, 6:22 PM EDT | Special Weather Statement | MRX | Greene | 38 min |
| Apr 30, 6:31 PM EDT | Special Weather Statement | MRX | Carter | 44 min |
| Apr 30, 6:53 PM EDT | Flash Flood Warning | MRX | Cocke | 112 min |
| Apr 30, 6:56 PM EDT | Special Weather Statement | MRX | Greene | 49 min |
| Apr 30, 5:12 PM EDT | Special Weather Statement | MRX | Russell, Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.